Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 80, NWS North Platte, NE

May 25, 2013Frontier County, Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 25, 2013, 7:23 PM CDT for Frontier County, Lincoln County, Nebraska. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2013, 7:23 PM CDT (00:23 UTC)
Expired
May 25, 2013, 8:15 PM CDT
In force
52 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.75 in
Wind
50.0 mph

Counties Frontier County, NE, Lincoln County, NE

The radar

The North Platte radar (KLNX), 139 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 7:25 PM CDTHAIL 1.754 N Curtis, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2013-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1898 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2013-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1898 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
2137 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

554 
WUUS53 KLBF 260023
SVRLBF
NEC063-111-260115-
/O.NEW.KLBF.SV.W.0080.130526T0023Z-130526T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
723 PM CDT SAT MAY 25 2013

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL FRONTIER COUNTY IN SOUTHWEST NEBRASKA...
  SOUTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 815 PM CDT

* AT 720 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CURTIS...AND
  MOVING NORTHEAST AT 35 MPH.

  HAZARD...GOLF BALL SIZE HAIL.

  SOURCE...LAW ENFORCEMENT.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
           TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.

* LOCATIONS IMPACTED INCLUDE...
  MOOREFIELD.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 46 AND 49.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4067 10068 4092 10030 4084 10021 4071 10021
      4070 10015 4069 10015 4051 10053
TIME...MOT...LOC 0024Z 227DEG 30KT 4068 10046

HAIL...1.75IN
WIND...<50MPH

$$

POWER
4 follow-up statements
290 
WWUS53 KLBF 260049
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
749 PM CDT SAT MAY 25 2013

NEC063-260059-
/O.CAN.KLBF.SV.W.0080.000000T0000Z-130526T0115Z/
FRONTIER NE-
749 PM CDT SAT MAY 25 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL FRONTIER COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4075 10054 4092 10030 4085 10022 4071 10021
      4070 10022 4070 10023
TIME...MOT...LOC 0049Z 227DEG 30KT 4082 10026

$$

NEC111-260115-
/O.CON.KLBF.SV.W.0080.000000T0000Z-130526T0115Z/
LINCOLN NE-
749 PM CDT SAT MAY 25 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LINCOLN COUNTY UNTIL 815 PM CDT...

AT 743 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF MOOREFIELD...AND MOVING NORTHEAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN LINCOLN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4075 10054 4092 10030 4085 10022 4071 10021
      4070 10022 4070 10023
TIME...MOT...LOC 0049Z 227DEG 30KT 4082 10026

HAIL...1.00IN
WIND...<50MPH

$$

POWER
759 
WWUS53 KLBF 260056
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
756 PM CDT SAT MAY 25 2013

NEC111-260115-
/O.CON.KLBF.SV.W.0080.000000T0000Z-130526T0115Z/
LINCOLN NE-
756 PM CDT SAT MAY 25 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LINCOLN COUNTY UNTIL 815 PM CDT...

AT 753 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF GOTHENBURG...AND MOVING NORTHEAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4075 10054 4092 10030 4085 10022 4071 10021
      4070 10022 4070 10023
TIME...MOT...LOC 0056Z 227DEG 30KT 4086 10020

HAIL...1.00IN
WIND...<50MPH

$$

POWER
418 
WWUS53 KLBF 260108
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
808 PM CDT SAT MAY 25 2013

NEC111-260115-
/O.CON.KLBF.SV.W.0080.000000T0000Z-130526T0115Z/
LINCOLN NE-
808 PM CDT SAT MAY 25 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LINCOLN COUNTY UNTIL 815 PM CDT...

AT 802 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA...AND MOVING
NORTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...RURAL SOUTHEAST LINCOLN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4075 10054 4092 10030 4085 10022 4071 10021
      4070 10022 4070 10023
TIME...MOT...LOC 0108Z 221DEG 20KT 4092 10026

HAIL...1.00IN
WIND...<50MPH

$$

POWER
687 
WWUS53 KLBF 260124
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
824 PM CDT SAT MAY 25 2013

NEC111-260134-
/O.EXP.KLBF.SV.W.0080.000000T0000Z-130526T0115Z/
LINCOLN NE-
824 PM CDT SAT MAY 25 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN COUNTY
HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

LAT...LON 4075 10054 4092 10030 4085 10022 4071 10021
      4070 10022 4070 10023
TIME...MOT...LOC 0108Z 221DEG 20KT 4092 10026

$$

POWER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:57 PM CDT, 26 minutes earlier.

Area forecast discussion, May 25, 6:57 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
657 PM CDT SAT MAY 25 2013

.SYNOPSIS...
ISSUED AT 254 PM CDT SAT MAY 25 2013

THE STORM PREDICTION CENTER HAS OUTLOOKED MUCH OF THE FORECAST
AREA TONIGHT THROUGH MONDAY AND SUGGESTS SEVERE WEATHER COULD
CONTINUE THROUGH TUESDAY. AN UPPER LEVEL LOW CURRENTLY ACROSS THE
NORTH PACIFIC WILL MOVE SLOWLY EAST THIS WEEK AND FORM A CUT OFF
LOW ACROSS THE NRN PLAINS BY THURSDAY. THIS WILL DRIVE A PACIFIC
COLD FRONT THROUGH THE FORECAST WEDNESDAY. SEVERE WEATHER IS
EXPECTED ALONG AND AHEAD OF THIS FRONT.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 254 PM  CDT SAT MAY 25 2013

TONIGHT...STILL WATCHING TWO AREAS FOR CONVECTION TONIGHT...THE
FIRST ACROSS SOUTHWEST NEBRASKA IN THE VCNTY OF THE DRYLINE WHERE
THE DEW POINT GRADIENT IS BEGINNING TO INCREASE ACROSS NORTHEAST
COLORADO. THIS AREA DEPICTED FAIRLY WELL BY THE NAM AND OTHER
SHORT TERM MODELS. MID AFTERNOON SURFACE HAND ANALYSIS STILL SHOWS
THOUGH THAT THE DRYLINE IS FAIRLY DIFFUSE EXCEPT ACROSS SOUTHEAST
WYOMING...THEN SOUTHWARD INTO NORTHERN AND EAST CENTRAL CO. IN
ADDITION...SIGNIFICANT EML EXISTS EAST OF THE DRYLINE AND THE FEW
CU THAT HAVE DEVELOPED INDICATE THAT. SPC MESOANALYSIS SHOWS ONLY
WEAK MOISTURE CONVERGENCE IN THE LOW LEVELS AND WEAK PRESSURE
FALLS TO THIS POINT...DUE TO THE LACK OF A WELL DEFINED UPPER
DISTURBANCE. DO BELIEVE AS THE DRYLINE CONTINUES TO MIX EWD THE
CIRCULATIONS ASSOCIATED WITH THE DRYLINE SHOULD ALLOW AT LEAST
ISOLATED TSRA TO DEVELOP. ALTHOUGH BEST DEEP LAYER SHEAR WILL BE
FURTHER NORTH...VERY GOOD INSTABILITY EXISTS EAST OF THE DRYLINE
SHOULD EML BE OVERCOME AND THEREFORE A SVR THREAT DOES EXIST FOR
ERN PANHANDLE AND PORTIONS OF THE SOUTHWEST.

THE 2ND AND BETTER FORCED AREA OF CONCERN IS WITH THE WARM FRONT
THAT HAS BECOME ESTABLISHED ACROSS THE SANDHILLS...CLOSE TO THE
HIGHWAY 2 CORRIDOR OR NORTH OF A LINE FROM KBBW TO MERRIMAN.
MESOANALYSIS INDICATES THIS AREA HAS BETTER MOISTURE
CONVERGENCE/POOLING TO THE NORTH OF THE FRONT AND BETTER DEEP MOIST
CONVERGENCE ALONG WITH DEEP LAYER SHEAR. SOME CAP STILL EXISTS IN
THIS AREA AS WELL THOUGH WITH THE BETTER LARGE SCALE ASCENT
SUGGESTED IN THIS AREA WOULD EXPECT TO SEE SOME DEVELOPMENT IN THIS
AREA AS WELL. VISIBLE SAT PICS SHOWS BROAD CU FIELD ACROSS NORTH
CENTRAL NEBRASKA SO BETTER THETA-E /DEEPER MOISTURE/ LOCATED NORTH
OF WARM FRONT. MCS POTENTIAL BEST HERE OVERNIGHT AS CONVECTION THAT
DEVELOPS FURTHER W SHOULD MOVE EAST THEN SOUTHEAST AS LLJ DEVELOPS
AFTER SUNSET.

FOR SUNDAY...LOW CLOUDS WILL BE A CONCERN GENERALLY EAST OF A LINE
FROM LBF TO VTN WHERE MAIN MCS OUTFLOW BOUNDARY SHOULD SETTLE. THIS
WILL TAKE AWHILE TO BURN OFF IN THE MORNING...BUT DO EXPECT ANOTHER
ROUND OF TSRA DEVELOPMENT BY LATE AFTERNOON ACROSS THE WESTERN
PORTION OF THE AREA AFTER ATMOSPHERE RECOVERS WITH STRONG
INSOLATION BY EARLY AFTERNOON. WARM FRONT/BOUNDARY SHOULD BE LOCATED
FURTHER WEST SUNDAY AFTERNOON AND THEREFORE BEST MCS CHANCES FURTHER
WEST AS WELL. AFTERNOON MAX TEMPS WILL BE DEPENDENT ON CLOUD COVER
AGAIN...BUT GENERALLY 80S TO NEAR 90 IN FAR SOUTHWEST...WEST OF
WHERE MORNING CLOUDS WILL EXIST.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 254 PM CDT SAT MAY 25 2013

SFC LOW PRESSURE WILL REMAIN TUCKED ACROSS ERN COLO. BOUTS OF
THUNDERSTORMS ACROSS THE FCST AREA...SOME SEVERE...WILL CAUSE THE LOW TO
MOVE EAST INTO WRN KS. ONCE THE CONVECTION WEAKENS THE LOW SHOULD
REESTABLISH ITSELF FARTHER WEST ACROSS THE COLO PLAINS. WINDS ALOFT
AT 500 MB REMAIN WEST SOUTHWEST AND STEADY AT 20 TO 30 KTS. WITH THE
SFC LOW ACROSS ERN COLO LOW LEVEL WINDS ARE EAST AND SOUTHEAST WHICH
THEN VEER TO SOUTH AT 850 MB. THUS SHEAR IS FCST TO REMAIN MODEST TO
STRONG AT TIMES AND WHEN COMBINED WITH MLCAPE REACHING AROUND 3500
DAILY...CONDITIONS SHOULD REMAIN FAVORABLE FOR SUPER CELL DEVELOPMENT
THROUGH TUESDAY. THE MODEL CONSENSUS ALSO SHOWS THE SFC LOW
DEEPENING TO AROUND 992-995 MB BY TUESDAY AFTERNOON. THE NAM WAS THE
DEEPEST AT 986 MB. THIS WOULD SUPPORT MORE FOCUS IN THE SFC DEW PTS
AND A SHARPENING UP OF THE DRYLINE WHICH COULD BE THE FOCUS FOR STORM
DEVELOPMENT ACROSS SWRN NEB. THE MODELS GENERALLY SHOW A TRIPLE
POINT SETTING UP DAILY ACROSS NWRN KS. THE MODELS SHOW A SIGNIFICANT
SHORT WAVE MOVING THRU NRN COLO WEDNESDAY AFTN/EVENING SUPPORTING
STORM CHANCES ACROSS THE FCST AREA LATE IN THE DAY OR AT NIGHT. A
DISTURBANCE WILL EMERGE OFF THE COLO ROCKIES MONDAY AND THE MODELS
STEER THIS DISTURBANCE INTO WRN KS AND SWRN MONDAY NIGHT.

TEMPERATURES ARE A BLEND OF VARIOUS MODEL DATA PLUS BIAS CORRECTION
FOR HIGHS IN THE 80S MONDAY. BY TUESDAY THE SFC LOW SHOULD PULL COOL
AIR INTO NWRN NEB FOR HIGHS IN THE UPPER 70S NORTHWEST TO MID 80S
SOUTH.

TUESDAY NIGHT THROUGH SUNDAY MORNING...
THE MODELS ARE ARE IN REASONABLE AGREEMENT THAT A CLOSED UPPER LEVEL
LOW WILL DRIFT THROUGH THE NRN PLAINS AND SEND A PACIFIC COLD FRONT
THROUGH THE FCST AREA WEDNESDAY AND BEYOND. H700 MB TEMPS FALL FROM
12C TO AROUND 3C AND MAX TEMPS FALL FROM THE 70S AND 80S WEDNESDAY
TO THE UPPER 60S TO MID 70S BY SATURDAY. WITH THE COLD POOL ALOFT
IMPINGING ON THE FCST AREA...THUNDERSTORMS ARE POSSIBLE THROUGHOUT
THE FCST. A LOBE OF UPPER LEVEL ENERGY ASSOCIATED WITH THE PACIFIC
COLD FRONT MOVES THROUGH WEDNESDAY PRODUCING SCATTERED TSTM
COVERAGE. COLD AIR ALOFT AND THE PACIFIC FRONT SHOULD DO THE SAME
THURSDAY. RAIN CHANCE DECREASE FRIDAY AND SATURDAY SOUTH BUT
CONTINUE ACROSS THE NORTH WHERE THE COLD POOL WILL CONTINUE TO
OPERATE DESTABILIZING THE ATMOSPHERE.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 656 PM CDT SAT MAY 25 2013

VFR CONDITIONS WILL CONTINUE THROUGH THE EARLY EVENING OVER MOST
OF WESTERN AND NORTH CENTRAL NEBRASKA. THERE ARE ISOLATED
THUNDERSTORMS MOVING TO THE NORTHEAST IN THE NORTHERN NEBRASKA
PANHANDLE AND A CLUSTER OF STORMS OVER SOUTHWEST NEBRASKA BETWEEN
HAYES CENTER AND CURTIS. THESE STORMS ARE MOVING TO THE NORTHEAST
TOWARDS SOUTHERN LINCOLN COUNTY AND SOUTHERN CUSTER COUNTY. STILL
A CAP IN PLACE OVER MUCH OF WESTERN NEBRASKA. STRONGER WAVE TO
PUSH ACROSS WESTERN NEBRASKA AFTER 2606Z. THIS IS WHEN
THUNDERSTORMS SHOULD BECOME MORE WIDESPREAD THROUGH 2612Z. STRATUS
TO BUILD IN THROUGH THE EARLY MORNING BEHIND THE THUNDERSTORMS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...CDC
SHORT TERM...JWS
LONG TERM...CDC
AVIATION...POWER
Hazardous weather outlook, May 25, 3:36 PM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
336 PM CDT SAT MAY 25 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-262045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
336 PM CDT SAT MAY 25 2013 /236 PM MDT SAT MAY 25 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS ACROSS MOST OF WESTERN
AND NORTH CENTRAL NEBRASKA THIS EVENING AND OVERNIGHT. LARGE HAIL
AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER
THREAT...HOWEVER AN ISOLATED TORNADO WILL BE POSSIBLE AS
WELL...MAINLY IN THE NORTHEAST PANHANDLE AND PORTIONS OF THE NORTHERN
SANDHILLS...OR ALONG AND NORTH OF A LINE FROM TRYON TO LISCO.

A FRONTAL BOUNDARY WILL RESIDE ACROSS THE SANDHILLS TONIGHT AND AS
A WEAK UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA...ISOLATED TO
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP. THESE STORMS WILL
BECOME MORE NUMEROUS AFTER SUNSET AND WILL MOVE EAST TO SOUTHEAST
ACROSS THE AREA OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A CONTINUED CHANCE OF THUNDERSTORMS...SOME OF WHICH WILL HAVE THE
POTENTIAL TO BECOME SEVERE...EXISTS SUNDAY AND MEMORIAL DAY AS
WELL. THE MAIN SEVERE WEATHER THREAT WILL AGAIN BE LARGE HAIL AND
DAMAGING WINDS.

AN ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH THE WEEK AS WELL
WITH THUNDERSTORM CHANCES POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JWS

In the hours before

Local storm report, May 25, 1:52 PM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
152 PM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             2 N BIG SPRINGS         41.09N 102.07W
05/24/2013  E0.75 INCH       DEUEL              NE   PUBLIC

0700 PM     HAIL             BRULE                   41.10N 101.89W
05/24/2013  E0.88 INCH       KEITH              NE   PUBLIC

0704 PM     HAIL             VENANGO                 40.76N 102.04W
05/24/2013  E1.25 INCH       PERKINS            NE   PUBLIC

0721 PM     HAIL             6 NW OGALLALA           41.19N 101.80W
05/24/2013  E1.00 INCH       KEITH              NE   PUBLIC

0758 PM     HAIL             2 NW KEYSTONE           41.24N 101.62W
05/24/2013  E1.75 INCH       KEITH              NE   LAW ENFORCEMENT

0804 PM     HAIL             4 NNW KINGSLEY DAM      41.27N 101.69W
05/24/2013  E1.75 INCH       KEITH              NE   PUBLIC

0821 PM     HAIL             8 S GRANT               40.73N 101.73W
05/24/2013  E1.00 INCH       PERKINS            NE   LAW ENFORCEMENT

0836 PM     HAIL             6 N WALLACE             40.92N 101.16W
05/24/2013  E1.75 INCH       LINCOLN            NE   TRAINED SPOTTER

0836 PM     HAIL             7 NW LEMOYNE            41.36N 101.90W
05/24/2013  E2.00 INCH       KEITH              NE   PUBLIC

0845 PM     HAIL             8 SSE GRANT             40.74N 101.67W
05/24/2013  E1.50 INCH       PERKINS            NE   PUBLIC

            IT HAILED FOR 5 MINUTES.

0902 PM     HAIL             8 S MADRID              40.73N 101.54W
05/24/2013  E1.00 INCH       PERKINS            NE   911 CALL CENTER

0936 PM     HAIL             10 S ELSIE              40.70N 101.39W
05/24/2013  E1.75 INCH       PERKINS            NE   LAW ENFORCEMENT

0947 PM     HAIL             3 S GRAINTON            40.78N 101.29W
05/24/2013  E1.75 INCH       PERKINS            NE   FIRE DEPT/RESCUE

1020 PM     HAIL             6 S WALLACE             40.75N 101.16W
05/24/2013  E2.75 INCH       LINCOLN            NE   PUBLIC

            HAIL SHATTERED DOUBLE AND TRIPLE PANE WINDOWS, RUINED
            SIDING, LEFT DIVOTS IN THE GROUND. TIME IS ESTIMATED BY
            RADAR.

1045 PM     HAIL             9 S WALLACE             40.71N 101.16W
05/24/2013  E2.00 INCH       LINCOLN            NE   PUBLIC

            CAR WINDOWS WERE BROKEN FROM GOLF BALL SIZE HAIL AND
            SLIGHTLY LARGER STONES. A POSSIBLE FUNNEL CLOUD WAS ALSO
            SPOTTED.

1215 AM     HAIL             3 NNE CURTIS            40.67N 100.49W
05/25/2013  E1.00 INCH       FRONTIER           NE   CO-OP OBSERVER

            QUARTER SIZE HAIL REPORTED AROUND 1215 AM.

0324 AM     HAIL             11 S BROKEN BOW         41.25N 99.64W
05/25/2013  E1.50 INCH       CUSTER             NE   COUNTY OFFICIAL

&&

SNIVELY
Local storm report, May 25, 7:18 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
718 PM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             10 SE HAYES CENTER      40.41N 100.89W
05/25/2013  E0.88 INCH       HAYES              NE   PUBLIC

&&

SNIVELY
Local storm report, May 25, 7:19 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
719 PM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             MAYWOOD                 40.66N 100.62W
05/25/2013  E1.75 INCH       FRONTIER           NE   PUBLIC

&&

SNIVELY

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:00 PM CDTSevere Thunderstorm WarningLBFFrontier, Hayes45 min
May 25, 7:55 PM CDTSevere Thunderstorm WarningLBFCuster50 min
May 25, 8:01 PM CDTSevere Thunderstorm WarningLBFCuster44 min
May 25, 8:15 PM CDTSevere Thunderstorm WarningLBFCuster, Lincoln45 min
May 25, 8:45 PM CDTSevere Thunderstorm WarningLBFCuster45 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.